| Model Number |
200-01-03 |
| Medical Device Problem Codes |
Naturally Worn (2988); Adverse Event Without Identified Device or Use Problem (2993); Loosening of Implant Not Related to Bone-Ingrowth (4002)
| Health Effect - Clinical Codes |
Failure of Implant (1924); Osteolysis (2377)
| Date of Event |
08/28/2015
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
This submission represents 1 of 163 events identified via active surveillance activities utilizing data from (b)(6).Follow-ups for additional information cannot be performed for this complaint as the information was submitted as complete by the registry; there is no identification of facilities or surgeons.All available information about the event and/or patient has been provided and it is not possible to obtain any of the devices.Additional information, including the product investigation, will be submitted within 30 days of receipt.
Event or Problem Description
As reported by (b)(6), this (b)(6) (bmi=32), male patient underwent primary total prosthetic replacement using cement of the right knee via medial parapatellar approach on (b)(6)2009.The indication for the index procedure was osteoarthritis.The patient was implanted with a optetrak knee system - cemented cruciate retained (cr) femoral component - size 3 (catalog 200-01-03, serial (b)(4)), optetrak knee system - cemented finned tibial tray - size 3f/3t (catalog 200-04-33, serial (b)(4)), optetrak knee system - cruciate retained (cr) tibial insert - size 3 - 9mm (catalog 200-23-09, serial (b)(4)), optetrak knee system - three pegs patella - diameter 32mm (catalog 200-02-32, serial, (b)(4)) and schering-plough high viscosity bone cement (catalog 491803, serial (b)(4)).On (b)(6) 2015, approximately 71 months post implantation, the patient underwent revision due to aseptic loosening femur; aseptic loosening patella; instability; lysisfemur; stiffness; wear of polyethylene component.The exactech were removed and replaced with endo-model modular rotating hinge femoral medium 65mm right and triathlon symmetric patella - 36mm x 10mm.
Additional Manufacturer Narrative
The evaluation noted that revision reported was likely the result of an insufficient bond between the implant and the bone, which led to aseptic (non-infected) femoral and patella loosening and likely contributed to the reported prosthesis wear, osteolysis, instability, and joint stiffness.However, this cannot be confirmed since the devices were not returned for evaluation.This submission represents 1 of 163 events identified via active surveillance activities utilizing data form the (b)(6).Follow-ups for additional information cannot be performed for this complaint as the information was submitted as complete by the registry; there is no identification of facilities or surgeons.All available information about the event and/or patient has been provided and it is not possible to obtain any of the devices no information provided in the following section(s): a4, a5, and b6.The following section(s) have additional info: b5, d2, d4 (catalog number, serial number, exp date, and udi number), g4, g5, g7, h1, h2, h3, h4, h6, and h7.Section h11: corrections made in the following section(s): (d2) common device name.(d4) catalog number, serial number, exp date, and udi number.(g5) 510k number.(h4) manufacture date.(h6) evaluation codes.
Event or Problem Description
As reported by united kingdom national joint registry (uknjr), this 63 y/o (bmi=32), male patient underwent primary total prosthetic replacement using cement of the right knee via medial parapatellar approach on (b)(6) 2009.The indication for the index procedure was osteoarthritis.On (b)(6) /2015, approximately 71 months post implantation, the patient underwent revision due to aseptic loosening of the femur & patella, instability, osteolysis of the femur (lysisfemur), range of motion (stiffness), and wear of polyethylene component.Follow-ups for additional information cannot be performed for this complaint, information was submitted as complete by (b)(6).There is no identification of facilities or surgeons.All available information about the event and/or patient has been provided.These devices are used for treatment not diagnosis.